Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pregnant and took mifegest. Bleeding light with severe abdomen pain. Normal?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
Hi Dr,
My name is XXXXX
My wife is 3 week 3 days pragnent, and she took mifegest kit 33 hr back,
she is bleeding very little and heavy abdoman pain,
is that normal ? when will her heavy bleeding will start ?

her age is 23 wieght is 54 KGs.

Posted Sat, 21 Sep 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 32 minutes later
Brief Answer:

Detailed Answer:
Mifegest kit is supposed to be taken in sequence.
I mean first one tablet of Mifepristone, and then Misoprostol tablets 24 - 58 hours later.
Has she already finished her Misoprostol tablets - all 4 of them ? Could you please provide me that information ?
After completion of the course, generally women bleed within 24 - 48 hours, even earlier after even the first tablet of Mifepristone.
Abdominal pain is quite severe as the cramping begins, however little bleeding is not normal.
Heavy bleeding followed by expulsion of fleshy bits of tissue should follow within a few hours.
I hope the abortion was carried out under medical supervision.
Apart from confirmation by home urine pregnancy test, a gynecologist should confirm and date the pregnancy.
Also correct order of tablets as per proper prescription should be taken.
If this is not done, there are always risks of an ectopic pregnancy that goes undetected ( pregnancy inside the fallopian tube that can rupture and be deadly ), severe bleeding, infection, incomplete abortion etc.
If the bleeding does not begin within the next day or two, please consult your gynecologist, as sometimes the procedure might fail, requiring further dosage, or even surgical abortion.
However, do not panic, and wait it out for 24 hours more still, as in most conditions, bleeding DOES begin eventually.
All the best.
Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Pregnant and took mifegest. Bleeding light with severe abdomen pain. Normal? 11 hours later
Hi Dr,

Thanks for your answer,

information u asked about tablets she finished,
she first took mifepristione on 31st 3 PM, with in 20 to 30 mins abdominal pain and cramping started,but no bleeding.
after that she took next two misoprostol by 1st 4AM(next day early morning) and again heavy cramping abdominal pain started with in 30 mins,she started bleeding by 8 AM on the same day while bleeding she aboserved some egg type tissue, bleeding was little and full day bleeding was there but not heave bleeding(not even her normal periods time bleeding), then she took 3rd set of misoprostol(last two msoprostol of the kit) by 1PM on the same day, again craming was very much high till night 10 o clock.
after that there is no craming and no bleeding( not even small amount) till now.

please tell me is it correct and normal? and when will heavy bleeding will start?

as u mentioned in your asnwer she started bleding 24-48 hr, is that 24-48 hr is from after the course comletion(after completion of all 4 tablets) or from first tablet(mifepriston), please clarify.

when we can test again with preganecy test ?

the doctor who priccribed this is in U/K and we are not able to reach him,
please let me know what we can do next ?

Answered by Dr. Aarti Abraham 2 hours later
Brief Answer:
Wait for the bleeding or Get Ultrasound

Detailed Answer:
Generally bleeding starts 24 - 48 hours after the first tablet of Mifepristone, but it is not a rule of thumb.
You can wait for 24 - 48 hours after the last tablet also. for the bleeding to start.
For a very early pregnancy, sometimes the bleeding might not be that heavy, and as she has already passed egg - consistency tissue, this might be all the bleeding she might have, followed by spotting for a few days.
You cannot check if the abortion was complete or not, with a pregnancy test kit.
Only an ultrasound scan will confirm if the procedure was complete or not.
All the best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor